Header menu link for other important links
X
Urticarial Skin Reaction Induced by Oral Clonidine
Paudel Raju, Kishore PV, Mishra Pranaya, , C Dwari Binayak
Published in Wiley
2006
Volume: 36
   
Issue: 3
Pages: 218 - 219
Abstract
Background: Clonidine is a centrally acting antihypertensive known to cause dermatological adverse reactions. Urticaria is rarely reported. Case details: Oral clonidine was given to control supine hypertension in a patient receiving fludrocortisone for postural hypotension associated with therapy for Parkinson's disease. After one week, she developed erythematous, blanching, itchy papules and plaques, initially in the extremities and later becoming generalised, together with perioral oedema. Clonidine was ceased and the condition resolved as previous drug therapy was reintroduced. This reaction was considered to be of moderate severity, probably induced by clonidine, and not preventable. Conclusion: Clonidine can cause urticarial reactions and clinicians should be alert for this possibility when commencing therapy.
About the journal
JournalData powered by TypesetJournal of Pharmacy Practice and Research
PublisherData powered by TypesetWiley
ISSN1445937X
Open AccessNo